Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 134, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2005, 10:40 PM MDT for Kiowa County, Colorado. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2005, 10:40 PM MDT (04:40 UTC)
- Expired
- Jul 10, 2005, 11:53 PM MDT
- In force
- 73 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 4307 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 110441 SVRPUB COC061-110545- /O.NEW.KPUB.SV.W.0134.050711T0440Z-050711T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1040 PM MDT SUN JUL 10 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO. * UNTIL 1145 PM MDT. * AT 1039 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS CENTERED NEAR SHERIDAN LAKE...OR 26 MILES WEST OF TRIBUNE...AND WAS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER TOWNER BY 1105 PM MDT. AT 1038 PM A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL AT SHERIDAN LAKE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3861 10234 3835 10234 3827 10205 3861 10205 $$
3 follow-up statements
000 WWUS55 KPUB 110507 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1107 PM MDT SUN JUL 10 2005 COC061-110545- /O.CON.KPUB.SV.W.0134.000000T0000Z-050711T0545Z/ KIOWA CO- 1107 PM MDT SUN JUL 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN KIOWA COUNTY UNTIL 1145 PM MDT... AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTHEAST OF SHERIDAN LAKE...OR ABOUT 27 MILES WEST OF TRIBUNE...MOVING SOUTHEAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN KIOWA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3861 10234 3827 10233 3827 10205 3861 10205 $$
000 WWUS55 KPUB 110528 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1128 PM MDT SUN JUL 10 2005 COC061-110545- /O.CON.KPUB.SV.W.0134.000000T0000Z-050711T0545Z/ KIOWA CO- 1128 PM MDT SUN JUL 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN KIOWA COUNTY UNTIL 1145 PM MDT... AT 1127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES SOUTH OF SHERIDAN LAKE...OR ABOUT 27 MILES NORTHEAST OF LAMAR...MOVING SOUTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN KIOWA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3861 10246 3826 10247 3826 10204 3861 10205 $$
000 WWUS55 KPUB 110553 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1152 PM MDT SUN JUL 10 2005 COC061-110602- /O.EXP.KPUB.SV.W.0134.000000T0000Z-050711T0545Z/ KIOWA CO- 1152 PM MDT SUN JUL 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY HAS EXPIRED... AT 1148 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER... THIS STORM IS STILL PRODUCING HEAVY RAIN OVER PORTIONS OF EASTERN KIOWA COUNTY. LAT...LON 3861 10246 3826 10247 3826 10204 3861 10205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:32 PM MDT, 8 hours 8 minutes earlier.
Area forecast discussion, Jul 10, 2:32 PM MDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT SUN JUL 10 2005 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN SHORT TERM CONCERNS WINDS OVER FIRE AREA AND FRONTAL PASSAGE ON MONDAY. UPPER RIDGE FLATTENED OUT SOMEWHAT FOLLOWING SHORT WAVE PASSAGE LAST NIGHT AND UPPER TROF HAS PUSHED INTO WESTERN COLORADO. DRY SWATH OVER CWFA THIS MORNING BEING OVERRUN BY THE MID TO UPPER LEVEL MOISTURE AHEAD OF THE TROF. SOME FLAT CU AND STRATOCU SPREADING ACROSS PIKES PEAK REGION. SURFACE DEWPOINTS IN THE LOW 30S ALONG I- 25 CORRIDOR AND 20S OVER EASTERN MOUNTAINS. GUSTY SURFACE WINDS ALONG EASTERN BORDER AND NEAR CONTINENTAL DIVIDE. OTHERWISE WEAK GRADIENT EXCEPT ALONG EAST SLOPE OF WET MOUNTAINS. MASON FIRE PROVIDING ITS OWN ATMOSPHERE. FREQUENT UPWARD SURGES OF SMOKE SEEN FROM THE WFO. KPUX VELOCITY DATA SHOWING WELL DEFINED SMOKE SIGNATURE WITH DIFFLUENT WINDS ABOVE 20K FEET. CONDITIONS NEAR THE FIRE APPEAR TO BE LOCALLY ENHANCED AND EXPECT THAT TO CONTINUE INTO THE EVENING. KEPT WINDS UP THROUGH THE EVENING ALONG THE EAST SLOPE OF THE WET MOUNTAINS. TONIGHT...WESTERN TROF APPROACHES AND WILL HELP MAINTAIN A WESTERLY WIND COMPONENT WELL INTO THE NIGHT. TROF WILL TRACK ACROSS NORTH OF THE CWFA BUT WILL STILL INFLUENCE THE WINDS. MONDAY...USED NAM FOR FRONTAL TIMING ON MONDAY. FRONTAL PASSAGE PROBABLY LATE AFTERNOON. NAM HAS MUCH MORE PRECIP FORECAST FOR THE AREA WHILE THE GFS IS NEARLY DRY. USING NAM FIGURE A NORTHEAST WIND COMPONENT FOR THE AFTERNOON AND KEPT ISOLATED POPS FOR EASTERN MOUNTAINS AND SPREAD 10 POPS ACROSS EASTERN PLAINS AFTER 21Z THINKING SOME CONVECTIVE ACTIVITY POSSIBLE AHEAD OF NEXT BOUNDARY. .LONG TERM... (MON NITE TO NEXT SUNDAY) ...MAIN CONCERN IS METEOROLOGY WHICH WILL AFFECT THE FIRE WEST OF PUEBLO, COLORADO... FRONT WHICH MOVED INTO THE PLAINS DURING THE DAY MONDAY SHOULD BE INTO N NM BY 00Z TUESDAY. SOMEWHAT COOLER AIR WILL BE ADVECTED INTO THE REGION ALONG WITH AN INCREASING CHANCE OF POPS MON EVENING. BEST CHANCE WILL BE ALONG THE S FACING SLOPES OF THE S MTNS AND I-25 CORRIDOR...AND LEFT HIGHEST POPS (30%) THIS REGION (ACTUAL NAM MOS VALUES HIGHER BUT WILL PLAY IT CONSERVATIVE FOR NOW). THERE WILL LIKELY BE SOME LOWER CLOUDS LOCATED OVER ABOVE MENTIONED AREAS ON TUESDAY MORNING. WITH FRONT COMING THROUGH...TEMPS TUESDAY WILL BE A BIT COOLER THAN 4 AM FCST...AND BUMPED THEM DOWN A FEW DEGREES OVER MOST OF THE AREA. IT APPEARS THIS BOUNDARY IS GOING TO BE FAIRLY DEEP...SO MSTR SHOULD WORK ITS WAY WEST INTO THE SLV AND SJU MTN REGIONS...WITH CORRESPONDING POPS INCREASING OVER THESE REGIONS. THIS FRONT IN THE SHORT TERM SHOULD HELP PUT THE BRAKES ON THE FIRE BURNING WEST OF PUEBLO. COOLER AIR...A GOOD SHOT OF SOME RAIN...AND INCREASING RH VALUES ALONG WITH LESSER LAPSE RATES WILL ASSIST IN SUPPRESSING THE FIRE. MAIN CONCERN HOWEVER...IS NE TO EAST WINDS WILL PUSH THE FIRE BACK DEEPER INTO THE WET MTNS. THIS IS A CONCERN AS TEMPS WILL ONCE AGAIN BE ON THE INCREASE BY WEDNESDAY WITH HIGHS BACK WELL INTO THE 90S. WINDS IN THE LOWER LVLS BY WED WILL BE MORE FROM THE EAST TO NORHTEAST WHICH WILL CONTINUE TO PUSH THE FIRE BACK INTO HIER TRRN OF THE WET MTNS. DID NOT MAKE MUCH CHANGES TO THE LONGER RANGE FORECAST. HIGHS WILL BE WELL INTO THE 90S EACH DAY WITH A SLIGHT CHANCE OF POPS EACH DAY MAINLY ALONG THE E FACING SLOPES OF THE S MTNS. WITH THE LARGE HIGH TO OUR WEST...FLOW ALOFT WILL MAINLY BE FROM A N TO NELY COMPONENT. AS A SIDE NOTE...IF GFS IS CORRECT...WE MAY SEE A MAJOR COOL DOWN BY AFTER NEXT WEEKEND. HOWEVER...THIS FRONT JUST LOOKS...FROM A CLIMATOLOGICAL STANDPOINT...A BIT TOO STRONG. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 6:45 AM MDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SUN JUL 10 2005 COZ058>089-093>099-111300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS ALSO POSSIBLE ACROSS THE EASTERN PLAINS LATE IN THE AFTERNOON AND THROUGH THE EARLY EVENING HOURS. ANY THUNDERSTORMS WHICH DEVELOP TODAY WILL BE HIGH BASED...AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO BETWEEN 40 AND 50 MPH...ALONG WITH CLOUD TO GROUND LIGHTNING. STORMS WHICH DEVELOP ACROSS THE EASTERN PLAINS WILL HAVE A CHANCE OF PRODUCING SOME RAINFALL...AS MORE LOW LEVEL MOISTURE WILL BE IN PLACE. SMALL HAIL TO AROUND 1/4 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS ACROSS SOUTHEASTERN COLORADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA EACH DAY. THERE WILL PROBABLY BE SOME SCATTERED COVERAGE OF THUNDERSTORMS IN AND NEAR THE EASTERN MOUNTAINS MONDAY AFTERNOON AND EVENING...WITH SOME WETTING RAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH. HAIL UP TO 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:25 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 76 min |
| Jul 10, 11:44 PM MDT | Flash Flood Warning | PUB | Kiowa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.